Alert archive / Washington / Special Weather Statements in 2012
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Jul 14, 2012, 1:13 AM PDT for Stevens County, Washington. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 1:13 AM PDT (08:13 UTC)
- Expired
- Jul 14, 2012, 1:45 AM PDT
- In force
- 32 min
- Issued by
- NWS Spokane, WA
County Stevens County, WA
The radar
The Spokane radar (KOTX), 122 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
117 WWUS86 KOTX 140813 SPSOTX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 113 AM PDT SAT JUL 14 2012 WAZ037-140845- PEND OREILLE WA-STEVENS WA- 113 AM PDT SAT JUL 14 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON EXTREME WEST CENTRAL PEND OREILLE COUNTY IN NORTHEAST WASHINGTON UNTIL 145 AM PDT AT 112 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF NORTHPORT..MOVING NORTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN STEVENS COUNTY... LAT...LON 4883 11785 4881 11759 4869 11764 4872 11783 TIME...MOT...LOC 0812Z 124DEG 9KT 4875 11771 $$ NISBET
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 10:36 PM PDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 13, 10:36 PM PDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1036 PM PDT Fri Jul 13 2012
.SYNOPSIS...
Warm and increasingly humid conditions are expected over the
Inland Northwest through the weekend as a slow-moving upper level
low tracks through the region. this air mass will contribute to a
chance of thunderstorms on both Saturday and Sunday. Some of the
storms could produce locally heavy rains and possibly some large
hail. the low will track out of the region late Sunday night or
Monday followed by Seasonably with slight chances for thunderstorms.
&&
.DISCUSSION...
Update this evening mainly to adjust PoPs to account for the delay
in the spread of showers and thunderstorms across the area. Not
much surface based convection developed early this evening as the
cap held strong over much of the forecast area, except for over
the Cascades. Thunderstorms have developed in the Walla Walla area
and are drifting north into southern Adams and Whitman counties.
The eastern half of the forecast area should fill in with
nocturnal convection in the next hour or so. The overnight portion
of the forecast is on track. /Kelch
&&
.AVIATION...
06Z TAFS: Nocturnal convection will continue to develop overnight,
with thunderstorms more likely over north Idaho and extreme
northeast WA. The main threat will be hail and possibly gusty
winds. Surface based convection will develop again Saturday
afternoon with the possibility of -TSRA at all TAF sites through
03Z Sunday. /EK
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 67 87 65 81 60 84 / 40 40 50 70 50 20
Coeur d'Alene 65 86 62 76 58 84 / 50 50 60 70 50 20
Pullman 62 86 61 82 58 83 / 50 40 50 70 30 20
Lewiston 70 94 70 91 66 92 / 50 30 50 70 20 10
Colville 63 89 62 79 60 87 / 40 60 50 70 60 30
Sandpoint 62 82 58 76 55 82 / 60 70 50 70 50 30
Kellogg 63 83 60 76 56 84 / 90 70 60 80 50 30
Moses Lake 66 93 66 92 62 89 / 30 40 30 30 20 20
Wenatchee 68 93 70 89 65 88 / 20 30 30 30 20 20
Omak 66 95 66 87 63 89 / 50 60 30 50 50 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 5 PM PDT Sunday for East Washington
Central Cascade Valleys (Zone 677)-East Washington Northern
Columbia Basin (Zone 673)-East Washington Okanogan/Methow
Valleys (Zone 684)-East Washington South Central Cascade
Valleys (Zone 676).
&&Hazardous weather outlook, Jul 13, 5:40 PM PDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 540 PM PDT FRI JUL 13 2012 IDZ001>004-026-027-WAZ036>038-042-141500- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 540 PM PDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TONIGHT THE THREAT FOR THUNDERSTORMS WILL INCREASE TONIGHT INTO THE WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR THUNDERSTORMS WILL INCREASE INTO THE WEEKEND. SOME OF THE THUNDERSTORMS ON SATURDAY MAY BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN OVER THE NORTHERN CASCADES...EASTERN WASHINGTON AND NORTHERN IDAHO. MORE WET...SLOW MOVING THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...NAMELY OVER THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON. SLOW MOVING THUNDERSTORMS THIS WEEKEND MAY HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLASH FLOODING. THUNDERSTORMS OVER STEEP TERRAIN MAY PRODUCE DEBRIS FLOWS OR ROCK SLIDES. WAZ034-035-044-141500- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WATERVILLE PLATEAU- 540 PM PDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON AND EAST CENTRAL WASHINGTON. .DAY ONE...TONIGHT THE THREAT FOR THUNDERSTORMS WILL INCREASE TONIGHT INTO THE WEEKEND. A RED FLAG WARNING IS IN EFFECT FOR THE COLUMBIA BASIN AND THE WATERVILLE PLATEAU TONIGHT FOR ABUNDANT LIGHTNING AND SUFFICIENTLY DRY FUELS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RED FLAG WARNING REMAINS IN EFFECT FOR THE COLUMBIA BASIN AND THE WATERVILLE PLATEAU THROUGH SUNDAY EVENING FOR ABUNDANT LIGHTNING AND SUFFICIENTLY DRY FUELS. WAZ031>033-041-043-141500- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-WENATCHEE AREA-OKANOGAN VALLEY- 540 PM PDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT THE THREAT FOR THUNDERSTORMS WILL INCREASE TONIGHT INTO THE WEEKEND. A RED FLAG WARNING IS IN EFFECT TONIGHT FOR ABUNDANT LIGHTNING AND SUFFICIENTLY DRY FUELS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RED FLAG WARNING REMAINS IN EFFECT THROUGH SUNDAY EVENING FOR ABUNDANT LIGHTNING AND SUFFICIENTLY DRY FUELS. THE THREAT FOR THUNDERSTORMS WILL INCREASE INTO THE WEEKEND. SOME OF THE THUNDERSTORMS ON SATURDAY MAY BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN OVER THE NORTHERN CASCADES...EASTERN WASHINGTON AND NORTHERN IDAHO. MORE WET...SLOW MOVING THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY. SLOW MOVING THUNDERSTORMS THIS WEEKEND MAY HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLASH FLOODING. THUNDERSTORMS OVER STEEP TERRAIN MAY PRODUCE DEBRIS FLOWS OR ROCK SLIDES.
In the hours before
Special weather statement, Jul 13, 9:38 PM PDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 938 PM PDT FRI JUL 13 2012 IDZ001-140530- BONNER ID-BOUNDARY ID- 938 PM PDT FRI JUL 13 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO CENTRAL BONNER COUNTY IN THE PANHANDLE OF IDAHO UNTIL 1030 PM PDT AT 937 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF BONNERS FERRY..MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BONNERS FERRY... MOYIE SPRINGS... LAT...LON 4886 11604 4841 11621 4842 11657 4887 11650 TIME...MOT...LOC 0438Z 190DEG 19KT 4852 11632 KELCH
Special weather statement, Jul 13, 10:27 PM PDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1027 PM PDT FRI JUL 13 2012
IDZ001-140615-
BONNER ID-BOUNDARY ID-
1027 PM PDT FRI JUL 13 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
NORTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO
UNTIL 1115 PM PDT
AT 1024 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN BONNERS FERRY AND PRIEST LAKE...MOVING
NORTHWEST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES WILL BE POSSIBLE WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. BRIEF TORRENTIAL
RAIN WILL ALSO OCCUR UNDER THE HEART OF THIS THUNDERSTORM.
LOCATIONS IMPACTED INCLUDE...
NORTHERN PORTIONS OF PRIEST LAKE...
BEAVER CREEK CAMPGROUND...
LAT...LON 4871 11632 4851 11660 4873 11704 4892 11703
4900 11692 4899 11678
TIME...MOT...LOC 0525Z 134DEG 16KT 4868 11665
KOCHSpecial weather statement, Jul 13, 11:31 PM PDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1131 PM PDT FRI JUL 13 2012
IDZ001-140715-
BONNER ID-BOUNDARY ID-
1131 PM PDT FRI JUL 13 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
EXTREME NORTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO
UNTIL 1215 AM PDT
AT 1131 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTH OF NORDMAN...MOVING NORTHWEST AT
20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHWESTERN BOUNDARY COUNTY WEST OF PORTHILL AND NORTH OF
PRIEST LAKE...
LAT...LON 4894 11669 4884 11687 4885 11694 4892 11703
4901 11703 4901 11702 4901 11678
TIME...MOT...LOC 0631Z 141DEG 19KT 4896 11689
KOCHSpecial weather statement, Jul 13, 11:39 PM PDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1139 PM PDT FRI JUL 13 2012
WAZ037-038-140730-
FERRY WA-STEVENS WA-
1139 PM PDT FRI JUL 13 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN STEVENS COUNTY IN NORTHEAST WASHINGTON
NORTHEASTERN FERRY COUNTY IN NORTHEAST WASHINGTON
UNTIL 1230 AM PDT
AT 1138 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN BOYDS AND ORIENT...OR 15 MILES NORTH OF
KETTLE FALLS. THIS STORM IS MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
ORIENT...
LAUIER...
LAT...LON 4900 11801 4870 11799 4867 11822 4900 11848
4902 11838 4901 11837 4901 11834 4901 11804
TIME...MOT...LOC 0638Z 161DEG 12KT 4879 11816
KOCHSpecial weather statement, Jul 14, 12:58 AM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1258 AM PDT SAT JUL 14 2012
IDZ001-140900-
BONNER ID-BOUNDARY ID-
1258 AM PDT SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
EXTREME NORTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO
UNTIL 200 AM PDT/300 AM MDT/
AT 1254 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NORTH OF NAPLES TO NORTH
PRIEST LAKE...MOVING NORTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN BONNER COUNTY INCLUDING NORTH PRIEST LAKE AS WELL
AS RURAL NORTHWESTERN BOUNDARY COUNTY...
LAT...LON 4859 11641 4877 11696 4898 11703 4900 11703
4900 11644
TIME...MOT...LOC 0755Z 179DEG 13KT 4870 11664
NISBETSpecial weather statement, Jul 14, 1:13 AM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 113 AM PDT SAT JUL 14 2012 WAZ037-140845- PEND OREILLE WA-STEVENS WA- 113 AM PDT SAT JUL 14 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON EXTREME WEST CENTRAL PEND OREILLE COUNTY IN NORTHEAST WASHINGTON UNTIL 145 AM PDT AT 112 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF NORTHPORT..MOVING NORTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN STEVENS COUNTY... LAT...LON 4883 11785 4881 11759 4869 11764 4872 11783 TIME...MOT...LOC 0812Z 124DEG 9KT 4875 11771 NISBET
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:39 PM PDT | Special Weather Statement | OTX | Ferry | 51 min |
| Jul 14, 3:15 PM PDT | Special Weather Statement | OTX | Spokane | 45 min |
| Jul 14, 3:51 PM PDT | Flash Flood Warning | OTX | Spokane | 2 hr |
| Jul 14, 4:20 PM PDT | Areal Flood Advisory | OTX | Douglas | 107 min |
| Jul 13, 9:38 PM PDT | Special Weather Statement | OTX | Boundary | 52 min |
| Jul 13, 10:27 PM PDT | Special Weather Statement | OTX | Boundary | 48 min |
| Jul 13, 11:31 PM PDT | Special Weather Statement | OTX | Boundary | 44 min |
| Jul 14, 12:58 AM PDT | Special Weather Statement | OTX | Boundary | 62 min |
| Jul 14, 4:08 PM PDT | Special Weather Statement | OTX | Kootenai | 37 min |
| Jul 14, 4:43 PM PDT | Special Weather Statement | OTX | Kootenai | 47 min |
Nearby
Special Weather Statements in Washington, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.